Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2006, 8:14 PM CDT for Emmons County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 15, 2006, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 3:00 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUN 15 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT A FRONTAL PASSAGE THIS AFTERNOON AND EVENING WILL SET OFF SEVERE THUNDERSTORMS WITH MUCAPES AOV 4000 J/KG PROGGED BY THE GFS. AT THIS TIME IT LOOKS LIKE THE ACTIVITY WILL KICK OFF OVER...OR JUST EAST OF THE BISMARCK AREA. POST FRONTAL SHOWERS OVER THE HIGHER TERRAIN OF MONTANA MAY LIMP INTO WESTERN NORTH DAKOTA THIS EVENING ALSO. ON FRIDAY SOUTHWEST FLOW ALOFT WILL STILL BE IN PLACE...WITH ANOTHER SHORT WAVE OVER CENTRAL NORTH DAKOTA BY 00Z. MUCAPES TO THE EAST OF BIS ARE PROGGED AT 1200 J/KG SO IT LOOKS LIKE ANOTHER AFTERNOON AND EVENING EVENT IN OUR EASTERN COUNTIES. ONCE AGAIN A FEW SHOWERS MAY LIMP ACROSS THE MONTANA BEFORE DYING OUT IN NORTH DAKOTA. BEST CHANCES WILL BE IN OUR NORTHWEST...NEARER THE UPPER COLD POOL. ON SATURDAY...I LOOK FOR ANOTHER DIURNAL EVENT (AFTERNOON/EVENING) AS CONTINUING CYCLONICALLY CURVED UPPER FLOW....UPPER COLD POOLING AND MUCAPES OF 800-1200 J/KG WILL WORK THEIR MAGIC OVER THE NORTHERN HALF OF OUR FORECAST AREA. STRONG RIDGING WILL BRING A DRY SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT BY MONDAY NIGHT THE RIDGE WILL SHIFT EAST AND ANOTHER SURFACE LOW WILL MOVE SLOWLY ACROSS THE STATE BRINGING ANOTHER CHANCE OF TSTMS WITH IT. THE FLOW WILL TURN ZONAL BY WEDNESDAY CONTINUING THROUGH THURSDAY. TIMING OF SHORT WAVES IN THE FLOW WILL BE DIFFICULT, SO FOR NOW WILL NOT MENTION PRECIP. TEMPERATURES ON MONDAY COULD PUSH 90 IN THE SOUTH CENTRAL IN THE WARM AIR ADVECTION AHEAD OF THE SURFACE LOW...BUT TUESDAY THROUGH THURSDAY SHOULD SEE TEMPS NEARER TO NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Jun 15, 4:13 AM CDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT THU JUN 15 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-160915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT THU JUN 15 2006 /313 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:42 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 63 min |
| Jun 15, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 43 min |
| Jun 15, 9:33 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 57 min |
| Jun 15, 9:35 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 55 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Jun 15, 10:01 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.